Alert archive / North Dakota / Wind Advisories in 2010

Wind Advisory 10, NWS Bismarck, ND

May 20, 20108 counties in North Dakota

NWS Bismarck, ND issued this wind advisory at May 20, 2010, 3:07 AM MDT for 8 counties in North Dakota. It took effect at May 20, 2010, 9:00 AM MDT. It was in force for 12 hr.

The area

The counties it named.

The facts

Issued
May 20, 2010, 3:07 AM MDT (09:07 UTC)
In effect from
May 20, 2010, 9:00 AM MDT
Expired
May 20, 2010, 9:00 PM MDT
In force
12 hr
Issued by
NWS Bismarck, ND

Counties Adams County, ND, Billings County, ND, Bowman County, ND, Dunn County, ND, Golden Valley County, ND, Hettinger County, ND, Slope County, ND, Stark County, ND

The nearest sounding before it

Bismarck Municip, ND (KBIS), launched 00:00Z, 9.1 hours before the alert went out and 180 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Bismarck Municip, ND at 00:00Z on 2010-05-20Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Bismarck Municip, ND at 00:00Z on 2010-05-20The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -8 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2582 m above ground
0-6 km bulk shear
13 kt
0-1 km storm-relative helicity
-8 m²/s²
0-3 km storm-relative helicity
18 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

262 
WWUS73 KBIS 200907
NPWBIS

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BISMARCK ND
407 AM CDT THU MAY 20 2010

...STRONG WINDS TODAY ACROSS SOUTHWESTERN NORTH DAKOTA...

.SOUTHEAST WINDS WILL GUST AS HIGH AS 45 MPH ACROSS SOUTHWEST
NORTH DAKOTA AS LOW PRESSURE DEEPENS OVER EASTERN MONTANA. WINDS
WILL DECREASE EARLY THIS EVENING.


NDZ018-031>033-040-041-043-044-201715-
/O.NEW.KBIS.WI.Y.0010.100520T1500Z-100521T0300Z/
DUNN-GOLDEN VALLEY-BILLINGS-STARK-SLOPE-HETTINGER-BOWMAN-ADAMS-
INCLUDING THE CITIES OF...KILLDEER...BEACH...MEDORA...DICKINSON...
MARMARTH...MOTT...BOWMAN...HETTINGER
407 AM CDT THU MAY 20 2010 /307 AM MDT THU MAY 20 2010/

...WIND ADVISORY IN EFFECT FROM 10 AM CDT /9 AM MDT/ THIS MORNING
TO 10 PM CDT /9 PM MDT/ THIS EVENING...

THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 10 AM CDT /9 AM MDT/ THIS
MORNING TO 10 PM CDT /9 PM MDT/ THIS EVENING. 

* WINDS WILL INCREASE THIS MORNING AND REMAIN STRONG THROUGH THE
  DAY...BEFORE DIMINISHING EARLY THIS EVENING.

* SUSTAINED WINDS OF 25 TO 35 MPH WITH GUSTS OF 45 MPH.

* STRONG GUSTY WINDS WILL MAKE DRIVING HAZARDOUS...ESPECIALLY FOR
  THOSE DRIVING HIGH PROFILE VEHICLES. 


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

HEINERT
3 follow-up statements
373 
WWUS73 KBIS 201700
NPWBIS

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BISMARCK ND
1200 PM CDT THU MAY 20 2010

...STRONG WINDS TODAY ACROSS SOUTHWESTERN NORTH DAKOTA...

.SOUTHEAST WINDS WILL GUST AS HIGH AS 45 MPH ACROSS SOUTHWEST
NORTH DAKOTA AS LOW PRESSURE DEEPENS OVER EASTERN MONTANA THIS
AFTERNOON. WINDS WILL DECREASE EARLY THIS EVENING.

NDZ018-031>033-040-041-043-044-210100-
/O.CON.KBIS.WI.Y.0010.000000T0000Z-100521T0300Z/
DUNN-GOLDEN VALLEY-BILLINGS-STARK-SLOPE-HETTINGER-BOWMAN-ADAMS-
INCLUDING THE CITIES OF...KILLDEER...BEACH...MEDORA...DICKINSON...
MARMARTH...MOTT...BOWMAN...HETTINGER
1200 PM CDT THU MAY 20 2010 /1100 AM MDT THU MAY 20 2010/

...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM CDT /9 PM MDT/
THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM CDT /9 PM MDT/ THIS
EVENING. 

* WINDS WILL INCREASE EARLY THIS AFTERNOON AND REMAIN STRONG
  THROUGH THE DAY...DIMINISHING EARLY THIS EVENING.

* SUSTAINED WINDS OF 30 MPH WITH GUSTS TO 45 MPH.

* STRONG GUSTY WINDS WILL MAKE DRIVING HAZARDOUS...ESPECIALLY 
  FOR THOSE DRIVING HIGH PROFILE VEHICLES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

STRONG WINDS CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION.

&&

$$

SCHECK
949 
WWUS73 KBIS 202045
NPWBIS

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BISMARCK ND
345 PM CDT THU MAY 20 2010

...STRONG WINDS THIS EVENING ACROSS SOUTHWESTERN NORTH DAKOTA...

.SOUTHEAST WINDS WILL GUST UP TO 40 MPH ACROSS SOUTHWEST
NORTH DAKOTA AS A LOW PRESSURE SYSTEM DEEPENS OVER EASTERN
MONTANA. THE STRONG WINDS WILL DECREASE IN STRENGTH LATE THIS
EVENING.

NDZ018-031>033-040-041-043-044-210300-
/O.CON.KBIS.WI.Y.0010.000000T0000Z-100521T0300Z/
DUNN-GOLDEN VALLEY-BILLINGS-STARK-SLOPE-HETTINGER-BOWMAN-ADAMS-
INCLUDING THE CITIES OF...KILLDEER...BEACH...MEDORA...DICKINSON...
MARMARTH...MOTT...BOWMAN...HETTINGER
345 PM CDT THU MAY 20 2010 /245 PM MDT THU MAY 20 2010/

...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM CDT /9 PM MDT/
THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM CDT /9 PM MDT/ THIS
EVENING. 

* STRONG SOUTHEAST WINDS CAN BE EXPECTED THIS EVENING.

* SUSTAINED WINDS AROUND 25 MPH WITH GUSTS UP TO 40 MPH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

STRONG WINDS CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$
293 
WWUS73 KBIS 210248
NPWBIS

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BISMARCK ND
948 PM CDT THU MAY 20 2010

...SUSTAINED WINDS SUBSIDING BUT SOME GUSTS LINGER NEAR SHOWERS OVERNIGHT...

.SUSTAINED WIND SPEEDS HAVE DROPPED BELOW ADVISORY CRITERIA THIS
EVENING...AND ARE CURRENTLY IN THE 15 TO 20 MPH RANGE. WITH
SHOWERS AND ISOLATED THUNDERSTORMS MOVING INTO SOUTHWEST NORTH
DAKOTA OVERNIGHT...THERE MAY BE A FEW GUSTS OVER 40 MPH ASSOCIATED
WITH THE SHOWERS...BUT THEY WILL REMAIN ISOLATED.

NDZ018-031>033-040-041-043-044-210400-
/O.EXP.KBIS.WI.Y.0010.000000T0000Z-100521T0300Z/
DUNN-GOLDEN VALLEY-BILLINGS-STARK-SLOPE-HETTINGER-BOWMAN-ADAMS-
INCLUDING THE CITIES OF...KILLDEER...BEACH...MEDORA...DICKINSON...
MARMARTH...MOTT...BOWMAN...HETTINGER
948 PM CDT THU MAY 20 2010 /848 PM MDT THU MAY 20 2010/

...WIND ADVISORY WILL EXPIRE AT 10 PM CDT /9 PM MDT/ THIS
EVENING...

THE WIND ADVISORY WILL EXPIRE AT 10 PM CDT /9 PM MDT/ THIS
EVENING. 

* SUSTAINED WINDS HAVE DROPPED BELOW ADVISORY CRITERIA LATE THIS
  EVENING. THERE MAY BE ISOLATED GUSTS OVER 40 MPH NEAR SHOWERS
  AND ISOLATED THUNDERSTORMS OVERNIGHT.

$$

KINNEY

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Bismarck, ND wrote its last area forecast discussion before this wind advisory went out at May 20, 2:42 AM MDT, 25 minutes earlier.

Area forecast discussion, May 20, 2:42 AM MDT, 25 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BISMARCK ND
342 AM CDT THU MAY 20 2010

.SHORT TERM...TODAY THROUGH SATURDAY NIGHT...
PRECIPITATION CHANCES AND THE PROBABILITY FOR THUNDERSTORMS ARE THE
MAIN FORECAST HIGHLIGHTS/CHALLENGES IN THE SHORT TERM FORECAST
PERIOD. OVERALL 00Z MODELS REMAIN IN FAIR AGREEMENT BUT DO DIFFER
FROM EARLIER RUNS. WILL ONCE AGAIN USE AN OVERALL MODEL BLEND
AND LEAN TOWARDS THE LATEST TRENDS.

CURRENTLY...WEAK UPPER LEVEL HIGH PRESSURE ACROSS THE NORTH CENTRAL
CONUS IS VERY SLOWLY PUSHING EASTWARD IN RESPONSE TO A POTENT UPPER
LEVEL LOW MOVING INTO THE PACIFIC NORTHWEST. ANOTHER UPPER LEVEL LOW
MOVING ACROSS THE CENTRAL PLAINS HAS UNDERCUT THE RIDGE ALTHOUGH ALL
ASSOCIATED WEATHER WITH THIS SYSTEM IS WELL TO OUR SOUTH. WE REMAIN
IN BETWEEN SFC HIGH PRESSURE EAST AND AN ELONGATED SFC TROUGH OFF TO
OUR WEST...MAINTAINING SOUTHEASTERLY LOW LEVEL FLOW ACROSS THE
FORECAST AREA. MAINLY CLEAR SKIES OVER THE ENTIRE STATE OF NORTH
DAKOTA UNDERNEATH THE UPPER LEVEL RIDGE.

FOR TODAY...ANOTHER CARBON COPY FROM WHAT WE EXPERIENCED THE PAST
COUPLE OF DAYS...WITH HIGHS RANGING FROM THE LOW/MID 70S SOUTHWEST
TO THE MID/UPPER 70S AND LOWER 80S ELSEWHERE. AS THE UPPER LEVEL
RIDGE PUSHES EAST...THE QUASI-STATIONARY SFC TROUGH OVER EASTERN MT
PUSHES EAST TOWARDS THE WESTERN DAKOTAS AND WILL TIGHTEN THE
PRESSURE GRADIENT OVER MY WESTERN AND CENTRAL COUNTIES. THIS WILL
RESULT IN ANOTHER DAY OF BREEZY SOUTHEASTERLY WINDS...MOST LIKELY A
BIT STRONGER THAN YESTERDAY (WEDNESDAY). MAV/MET GUIDANCE AND BUFFER
SOUNDINGS INDICATE MARGINAL ADVISORY TO SLIGHTLY BETTER WIND
MAGNITUDES ACROSS MY SOUTHWEST...SO HAVE OPTED TO GO WITH A WIND
ADVISORY 15Z-03Z THERE. BREEZY ELSEWHERE (SUSTAINED WINDS TO ~20KTS
(25 MPH) ALONG WITH GUSTS APPROACHING NEAR 30KTS (35MPH)) BUT RIGHT
NOW LOOKS TO REMAIN BELOW ADVISORY LEVELS.

THE LARGE UPPER LOW WILL CONTINUE ITS SLOW PUSH INTO THE PACIFIC
NORTHWEST TODAY-TONIGHT. AS THIS OCCURS LEAD S/WV IMPULSES ALONG
WITH A RELATIVELY WEAK UPPER LEVEL JET STREAK WILL APPROACH/MOVE
ACROSS THE LOCAL REGION AND RESULT IN THE SFC TROUGH TO MOVE FURTHER
EAST INTO THE WESTERN DAKOTAS AROUND AND AFTER 00Z. FORECAST MODELS
CONTINUE TO DEPICT WEAK DAYTIME CAPE TO REMAIN NEAR THE SFC TROUGH
AXIS ACROSS EASTERN MT THROUGH 00Z TODAY SO WILL REMOVE PRECIP
CHANCES WEST FOR THE AFTERNOON. THE 4KM WRF AND OTHER QPF GUIDANCE
SUPPORTS THIS SCENARIO. BETTER PRECIPITATION CHANCES DEVELOP TONIGHT
ACROSS MY WEST AND EVENTUALLY MY CENTRAL ALONG THE TROUGH AXIS AND
AHEAD OF A S/WV IMPULSE EJECTING ACROSS SOUTHEASTERN MT THIS EVENING
AND INTO WESTERN ND OVERNIGHT. ALTHOUGH INSTABILITY PARAMETERS STILL
LOOK WEAK AND BUFFER SOUNDINGS RELATIVELY STABLE...THERE LOOKS TO BE
ENOUGH MID/UPPER LEVEL DYNAMICS AND MOIST LAPSE RATES TO POSSIBLY
SUPPORT SOME THUNDER. GIVEN LATEST MODEL TRENDS HAVE EXPANDED LIKELY
POPS ACROSS THE WEST AND INTO PORTIONS OF CENTRAL ND ALONG WITH A
MENTION OF POSSIBLE THUNDER.

MODELS CONTINUE TO DIFFER ON THE POSSIBILITY OF LINGERING SHOWERS
FRIDAY MORNING. THE LATEST AND PREVIOUS VERSIONS OF THE ECMWF
SUPPORT A SLOWER EASTWARD PROGRESSION OF PRECIPITATION WHILE ALL
OTHER GUIDANCE IS FASTER WITH CHANCES IN THE MORNING CONFINED TO MY
EAST. WILL USE A BLEND BUT WILL LEAN TOWARDS THE CONSENSUS OF THE
GFS/SREF/GEM SOLUTIONS. MODELS STILL ARE DEPICTING THE SFC TROUGH
STALLING ACROSS EITHER CENTRAL OR EASTERN ND FRI AFTERNOON...BUT ALL
GUIDANCE HAS NOW TRENDED EVEN MORE STABLE BEHIND THE TROUGH ALONG
WITH WEAK LOW LEVEL WIND FIELDS AND LITTLE MID LEVEL SUPPORT. AFTER
COLLABORATION WITH OTHER OFFICES...REMOVED THUNDER AND WILL JUST
MENTION SHOWERS FRI AFTERNOON AS BEST MID/UPPER LEVEL DYNAMICS AND
MOISTURE TRANSPORT DO NOT ARRIVE TILL AFTER 00Z SAT.

BY FRIDAY NIGHT OUR FLOW ALOFT BECOMES MUCH MORE DEFINED FROM THE
SOUTHWEST AS THE UPPER LOW BECOMES CENTERED OVER THE PACIFIC
NORTHWEST. POTENT SHORT WAVE IMPULSES AND A STRONG UPPER LEVEL JET
WILL ROTATE AROUND THE BASE OF THE LOW AND THEN NORTHEAST THROUGH
THE NORTHERN PLAINS...ALONG WITH AN ASSOCIATED AREA OF LOW PRESSURE
EJECTING NORTH-NORTHEAST FROM THE CENTRAL ROCKIES. MODELS HAVE
TRENDED FURTHER TO THE EAST REGARDING THE TRACK OF THESE WAVES AND
THE SFC LOW WITH PRECIPITATION NOW ENCOMPASSING MUCH OF THE CWA. DUE
TO THIS FLUCTUATION IN MODELS HAVE GONE LIKELY POPS OVER THE ENTIRE
FORECAST AREA AND REMOVED THE STRIP OF 90 POPS WEST. THIS CAN BE
BETTER REFINED (DEF POPS) ONCE MODELS START SHOWING MORE
CONSISTENCY. AS FAR AS THUNDERSTORMS...OPTED TO GO ALL SHOWERS AND
MENTION SCT THUNDER AS INSTABILITY PARAMETERS REMAIN RELATIVELY
WEAK. BETTER SUPPORT FOR THUNDER DOES ARRIVE OVERNIGHT WHEN A
NOCTURNAL LOW LEVEL JET DEVELOPS AND STARTS TO PUSH NORTH INTO NORTH
DAKOTA. THE GFS AND NAM HAVE BACKED OFF ON THE MAGNITUDE OF THIS JET
ALONG WITH THE HIGHER MUCAPE VALUES NOW FURTHER SOUTH. THERE IS
STILL POTENTIAL FOR STRONG TO SEVERE STORMS FRIDAY NIGHT...BUT THE
CHANCES HAVE TRENDED DOWNWARDS.

SHOWERS AND SCT THUNDERSTORMS SHOULD BE ONGOING ACROSS THE NORTH
SATURDAY MORNING AS THE SURFACE LOW CONTINUES TO PUSH NORTH ACROSS
THE DAKOTAS. SHOULD SEE SOME REDEVELOPMENT LATER SAT DAYTIME/SAT
NIGHT AFTER THIS FIRST WAVE PUSHES NORTH INTO CANADA. BEST CHANCES
SAT AFTERNOON AND SAT NIGHT WILL BE CONFINED MAINLY OVER SOUTH
CENTRAL AND EASTERN ND.

.LONG TERM...SUNDAY THROUGH THURSDAY...
00Z GEM AND 12Z ECMWF NORTHERN HEMISPHERE DEPICTIONS SUGGEST THAT A
SERIES OF BLOCKS SHOULD PERSIST OVER WESTERN EUROPE AND THE NORTHERN
ATLANTIC. THIS RESULTS IN A PATTERN OF WEST COAST TROUGHING AND EAST
COAST RIDGING BEING LOCKED IN OVER NORTH AMERICA. THEREFORE...IT IS
LIKELY THAT NORTH DAKOTA WILL REMAIN UNDER VERY SWIFT SOUTHWEST
FLOW. SHORTWAVES TRAVERSING THIS FLOW WOULD THEN BRING PRECIPITATION
CHANCES TO THE FORECAST AREA...AND POSSIBLE REX BLOCKING OVER THE
EAST COAST BEGINNING EARLY NEXT WEEK MAY ONLY SERVE TO AMPLIFY THIS
PROCESS. 00Z GFS CORRELATES WELL WITH THE GEM AND ECMWF...AND BRING
TWO MAJOR IMPULSES THROUGH THE AREA...ONE LATE SUNDAY...AND THE
OTHER LATE MONDAY OR TUESDAY. WITH WARM MOIST ADVECTION IN THE LOWER
LEVELS DUE TO HIGH PRESSURE TO THE EAST...THE NEGATIVELY TILTED
WAVES MAY RESULT IN THE POSSIBILITY OF SIGNIFICANT PRECIP.

MODELS ARE SIMILAR IN BRINGING SUBSIDENCE AND UPPER LEVEL RIDGING
OVER THE AREA ON SUNDAY. THEY WERE SHOWING THIS ON LAST NIGHTS MODEL
RUNS AS WELL. THERE MAY BE SOME LINGERING MORNING PRECIPITATION IN
THE NORTH AND EAST...BUT THINK A MAJORITY OF THE DAY WILL BE DRY.
HAVE THEREFORE ADJUSTED POPS DOWN ON SUNDAY. THE NEXT WAVE THAT
MOVES IN LATE SUNDAY DOES NOT GENERATE MUCH IF ANY PRECIPITATION
UNTIL THE UPPER RIDGING LIFTS NORTH AND THE SURFACE AND MID LEVEL
FORCING APPROACHES FROM THE SOUTH...WHICH DOES NOT HAPPEN UNTIL
AFTER MIDNIGHT. ADJUSTED POPS AGAIN TO BRING THE BETTER CHANCE INTO
THE SOUTH AND WEST AFTER MIDNIGHT.

ON MONDAY AND MONDAY NIGHT...THE UPPER LOW LIFTS NORTHWARD THROUGH
EASTERN MONTANA AND THE SURFACE LOW LIFTS NORTH THROUGH THE DAKOTAS.
THIS SHOULD BRING A GOOD CHANCE TO LIKELY POPS TO MOST OF THE CWA
DURING THIS PERIOD. THE MOST FAVORABLE SHEAR AND INSTABILITY MONDAY
AFTERNOON AND EVENING WILL BE IN THE BIS AND JMS AREAS...BUT WITH
THE SURFACE LOW LIFTING THROUGH WESTERN/CENTRAL NORTH DAKOTA CANNOT
RULE OUT THUNDER ANYWHERE. THE NORTH WILL BE TOO STABLE DURING MOST
OF THE DAY ON MONDAY...BUT AS THE SURFACE LOW LIFTS THROUGH THE AREA
MONDAY NIGHT...THE FAR WEST LOOKS LIKE THE ONLY AREA THAT WOULD NOT
SEE THUNDER. ALSO...GFS INDICATES SOME HIGH PWATS MONDAY AFTERNOON
AND MONDAY EVENING...WHICH MAY RESULT IN SOME IMPRESSIVE RAINFALL
RATES WITH ANY CONVECTION. TEMPERATURES ARE EXPECTED TO REMAIN ABOVE
NORMAL SOUTH AND EAST...AND NEAR NORMAL TO POSSIBLY BELOW NORMAL ON
MONDAY OVER THE NORTHWEST.

LATE IN THE EXTENDED PERIOD...IT LOOKS LIKE WE QUIET DOWN THROUGH
THE MIDDLE PART OF THE WEEK AS UPPER LEVEL RIDGING TAKES PLACE OVER
THE AREA.

&&

.AVIATION...
HIGH PRESSURE TO THE EAST HAS KEPT CLOUDINESS AND PRECIPITATION
WITHIN CENTRAL MONTANA WELL AWAY FROM ALL TERMINALS WITHIN THE
FORECAST AREA...AND SHOULD CONTINUE TO DO SO THROUGH THURSDAY.
THEREFORE EXPECT VFR CONDITIONS AT ALL SITES UNTIL LATE THURSDAY
NIGHT...WHEN A SYSTEM APPROACHING FROM THE WEST BEGINS TO BREAK DOWN
THE HIGH PRESSURE AND IMPACT THE WESTERN TAF SITES OF KDIK AND KISN.
SHOWERS AND THUNDERSTORMS SHOULD BEGIN AROUND 06Z THERE...AND
CONTINUE THROUGH ABOUT 12Z. SOUTHERLY WINDS SHOULD CONTINUE THROUGH
MOST THE TERM...BECOMING GUSTY AHEAD OF FRONTAL PASSAGE AND
PRECIP...THEN SHIFTING TO THE WEST. EXPECT MVFR TO IFR WITHIN AREAS
OF PRECIPITATION.

&&

.FIRE WEATHER...
BREEZY SOUTHEAST WINDS OF 20 TO 30 MPH COMBINED WITH MINIMUM
PERCENT RELATIVE HUMIDITIES IN THE MID 20S WILL RESULT IN ELEVATED
FIRE WEATHER CONCERNS TODAY ACROSS PORTIONS OF NORTH DAKOTA.
CONDITIONS WILL NEED TO BE MONITORED IN CASE A RED FLAG IS
WARRANTED. RIGHT NOW CRITERIA LOOKS MARGINAL AT BEST.

&&

.BIS WATCHES/WARNINGS/ADVISORIES...
WIND ADVISORY FROM 10 AM CDT /9 AM MDT/ THIS MORNING TO 10 PM
CDT /9 PM MDT/ THIS EVENING FOR NDZ018-031>033-040-041-043-044.

&&

SHORT TERM/FIRE WEATHER...NH
LONG TERM/AVIATION...TWH
Hazardous weather outlook, May 19, 3:29 AM MDT, 23 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BISMARCK ND
429 AM CDT WED MAY 19 2010

NDZ001>005-009>013-017>023-025-031>037-040>048-050-051-200930-
DIVIDE-BURKE-RENVILLE-BOTTINEAU-ROLETTE-WILLIAMS-MOUNTRAIL-WARD-
MCHENRY-PIERCE-MCKENZIE-DUNN-MERCER-OLIVER-MCLEAN-SHERIDAN-WELLS-
FOSTER-GOLDEN VALLEY-BILLINGS-STARK-MORTON-BURLEIGH-KIDDER-
STUTSMAN-SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX-EMMONS-LOGAN-
LA MOURE-MCINTOSH-DICKEY-
429 AM CDT WED MAY 19 2010 /329 AM MDT WED MAY 19 2010/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
NORTH DAKOTA...NORTHWEST NORTH DAKOTA...SOUTH CENTRAL NORTH
DAKOTA...SOUTHEAST NORTH DAKOTA AND SOUTHWEST NORTH DAKOTA.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THERE IS A SLIGHT CHANCE FOR THUNDERSTORMS THURSDAY NIGHT WEST.

THERE IS A CHANCE FOR AFTERNOON THUNDERSTORMS FRIDAY CENTRAL AND
SOUTHEAST.

THERE IS A GOOD CHANCE FOR THUNDERSTORMS FRIDAY NIGHT AND AGAIN
SATURDAY AND SATURDAY NIGHT OVER ALL OF WEST AND CENTRAL NORTH
DAKOTA. SOME STORMS FRIDAY NIGHT THROUGH SATURDAY NIGHT COULD BE
STRONG TO SEVERE. STAY TUNED FOR UPDATES.

CHANCES FOR THUNDERSTORMS WILL CONTINUE INTO EARLY NEXT WEEK.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED FRIDAY NIGHT THROUGH SATURDAY.

NH

Nearby

Wind Advisories in North Dakota, 2010Every wind advisory in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.